Illinois, 2011Flood and Hail in Illinois, April 22, 2011
April 22, 2011 · NWS LOT · 2 events in 2 counties and zones
Strong thunderstorms moved across parts of northern Illinois during the afternoon and evening hours of April 22nd, producing small hail and heavy rain.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms moved across parts of northern Illinois during the afternoon and evening hours of April 22nd, producing small hail and heavy rain.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Apr 22, 10:18 AM CST, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 22, 10:18 AM CST, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1118 AM CDT FRI APR 22 2011
.DISCUSSION...
348 AM CDT
WEAK SHOWERS CURRENTLY LIGHT UP THE RADAR THIS MORNING...AND
OVERNIGHT THEY HAVE GENERALLY STAYED SOUTH OF INTERSTATE 88. IT
TOOK A WHILE FOR THE DRY LOWER LEVELS TO SATURATE...AND FOR A
CONSIDERABLE TIME OVERNIGHT...NOTHING BUT DRIZZLE WAS BEING
REPORTED AT THE SURFACE. EXPECT A LULL IN ACTIVITY THIS MORNING AS
WEAK WAA SLIDES EAST.
THE WEATHER THIS EVENING IS LOOKING TO BECOME INTERESTING...ESPECIALLY
SOUTH ACROSS CENTRAL ILLINOIS. THE WAVE RESPONSIBLE FOR OUR
EVENING WEATHER IS NICELY DEPICTED ON WATER VAPOR IMAGERY THIS
MORNING AND IS SLIDING ACROSS THE WYOMING/COLORADO
BORDER...CO LOCATED WITH AN UPPER LEVEL TROUGH THAT WILL BE WORKING
EAST. THIS WILL HELP LOW PRESSURE TO DEVELOP ACROSS THE PLAINS AND
LIFT NORTH AND INTO ILLINOIS LATER THIS EVENING. AHEAD AND EAST OF
THE LOW WILL BE A WARM FRONT THAT SHOULD APPROACH OUR SOUTHERN CWA
INTO THE EVENING HOURS. WITH THE APPROACHING FRONT...WINDS TO
GENERALLY REMAIN OUT OF THE EAST TODAY. HIGH TEMPS TO LIKELY BE
LATE IN THE CALENDAR DAY AND COINCIDE WITH THE AFOREMENTIONED
WARM FRONTAL PASSAGE. FOR THE MAJORITY OF THE CWA...IT WILL BE THE
TYPICAL CHILLY DAY...ESPECIALLY FOR METRO CHICAGO WITH EASTERLY
WINDS COMING RIGHT OFF THE LAKE.
SOME SPECIFICS WITH THE FORECAST LOW TRACK...NAM HAS TRENDED
NORTH FROM THE 18 TO 00 AND NOW 06Z RUNS...WITH THE SURFACE LOW
MOVING FROM ROUGHLY QUINCY THROUGH GARY...WHICH IS ALSO IN
AGREEMENT WITH THE EARLIER RUNS OF THE ECMWF. THE GFS IS ALSO ON
BOARD WITH THE NORTHERLY TREND...BUT THE MAIN SURFACE FEATURE
STAYS FURTHER WEST...WITH THE MAIN LOW TRACKING ACROSS ROCKFORD.
OBVIOUSLY...THERE ARE A FAIR NUMBER OF UNCERTAINTIES THAT WILL
MAKE THIS A CHALLENGE TO FORECAST TONIGHT. DID SIDE ON MORE OF AN
ECMWF/NAM(ISH) SOLN FOR THE TRACK OF THE SURFACE FEATURES TODAY. GFS
AND GEM SOLNS ARE ALL PULLING A LITTLE FURTHER NORTH AND WEST.
THIS CHOICE IS ALSO SUPPORTED WITH THE CONSOLIDATED CLUSTERING OF
THE GFS ENSEMBLE MEMBERS...WHERE ONLY ONE PERTURBATION WAS OUTSIDE
OF THE OTHERS...AND THAT HAPPENS TO BE THE OPERATIONAL GFS.
THE EVENING SYSTEMS IS LOOKING SIMILAR TO THE SYSTEM FROM EARLIER IN
THE WEEK. GENERALLY EXPECT THUNDERSTORMS TO DEVELOP ALONG AND SOUTH
OF THE FRONT AS IT LIFTS NORTH. THERE IS STILL SOME UNCERTAINTY AS
TO HOW FAR NORTH THE FRONT WILL LIFT. THE PRIMARY HAZARDS INTO
TONIGHT WILL BE DAMAGING WINDS AND HAIL...BUT DEPENDING ON HOW FAR
NORTH THE WARM SECTOR MAKES IT...COULDNT RULE OUT TORNADIC ACTIVITY
GIVEN THE THE SHEAR PROFILES. OUTSIDE OF TYPICAL SEVERE HAZARDS WILL
BE THE THREAT FOR LOCALIZED HEAVY RAINFALL WITH THE PRECIPITABLE
WATER AMOUNTS THAT WILL BE STEADILY INCREASING INTO THE EVENING
HOURS. HAVING SAID ALL OF THAT...IF THE LOW DOES START TO SHOW
SIGNS OF TRACKING MORE TO THE NORTH...WITH THE WARM FRONT RIDING
FURTHER NORTH AS WELL...MORE OF THE CWA WILL BE UNDER THE
INFLUENCE OF THE WARM SECTOR AND THE SEVERE THREAT COULD BE
HIGHER...ESPECIALLY FOR AREAS IN THE SOUTH.
SYSTEM SHOULD PULL OUT OVERNIGHT AND LIKELY AT OR AROUND THE
MIDNIGHT HOUR...AS A WEAK COLD FRONT SLIDES PAST. WINDS WILL BECOME
WESTERLY TO SOUTHWESTERLY ON SATURDAY FOR A SHORT TIME AND EXPECT
TEMPERATURES TO APPROACH NORMAL. SUNDAY LOOKS TO BE A PRIME
CANDIDATE FOR A GOOD LAKE BREEZE AS HIGH PRESSURE MOVES ACROSS AND
FLOW ABOVE THE LOWER LAYERS REALLY DROPS OFF. THE FRONT THAT WILL
MOVE OUT OF THE AREA TOMORROW NIGHT WILL GENERALLY STALL OUT TO
OUR SOUTH AND EAST...AND REMAIN ACROSS THE OHIO VALLEY. THIS FRONT
WILL EVENTUALLY LIFT NORTH AGAIN BEYOND THE WEEKEND AS THE NEXT
POTENTIALLY SIGNIFICANT STORM SYSTEM LIFTS NORTH AND MAY PUT THE
ENTIRE AREA IN THE WARM SECTOR. THE ACTIVE PATTERN WILL LIKELY
CONTINUE THROUGH THE WEEK WITH TEMPERATURES SLOWLY INCHING HIGHER
AND HIGHER THROUGH THE DAYS. SHEA
&&
.HYDROLOGY...
219 PM CDT
A NEARLY STATIONARY BOUNDARY ACROSS OKLAHOMA/ARKANSAS/TENNESSEE...
IS EXPECTED TO GRADUALLY LIFT NORTH ACROSS ILLINOIS/INDIANA FRIDAY
INTO SATURDAY. COUPLED WITH THIS BOUNDARY WILL BE ABUNDANT LOW
LEVEL MOISTURE...ALLOWING THE ATMOSPHERE TO BECOME SATURATED. THIS
MAY RESULT IN PERIODS OF RAIN...WHICH WILL BE HEAVY AT TIMES...AS
SHOWERS AND THUNDERSTORMS DEVELOP FRIDAY AND CONTINUE INTO FRIDAY
NIGHT. WITH ALREADY SATURATED SOILS FROM RECENT RAINFALL...
ADDITIONAL FORECAST RAINFALL OF BETWEEN 0.5 AND 1.5 INCHES MAY
RESULT IN INCREASED HYDROLOGY CONCERNS LATE THIS WEEK INTO THE
EARLY WEEKEND.
AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE NEXT WEEK...WITH
CONTINUED CHANCES FOR MULTIPLE ROUNDS OF AT LEAST MODERATE RAINFALL
IN THE MON/TUE/WED PERIOD.
AREA STREAMS HAVE BECOME ELEVATED FROM RECENT RAINFALL...AND WITH
LITTLE TIME BETWEEN SYSTEMS ANY ADDITIONAL PRECIPITATION COULD
RESULT IN MORE STREAMS MEETING OR EXCEEDING BANKFULL CONDITIONS
OVER THE WEEKEND.
MDB/BEACHLER
&&
.AVIATION...
//ORD AND MDW CONCERNS...UPDATED 16Z...
* IFR CIGS AND VSBY...WITH POTENTIAL FOR FURTHER VSBY REDUCTIONS
IN HEAVIER RAIN THROUGH EARLY AFTERNOON.
* THUNDERSTORM POTENTIAL THIS AFTERNOON/EVENING.
* CONTINUED SUSTAINED EAST WINDS 10-15 KNOTS...GUSTING UP TO
AROUND 20 KN0TS.
RC
//DISCUSSION...UPDATED 12Z...
A STRONG UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE NORTHERN
AND CENTRAL PLAINS TODAY...RESULTING IN LOW PRESSURE DEVELOPMENT
OVER KANSAS. THIS LOW IS FORECAST TO MOVE NORTHEAST TO THE MID AND
UPPER MS VALLEY THIS EVENING. THIS WILL DRAW A WARM FRONTAL
BOUNDARY /NOW EXTENDING FROM CENTRAL MO THROUGH THE OH VALLEY/
NORTHWARD INTO CENTRAL IL AND INDIANA. AS A RESULT...EXPECT VFR/MVFR
CIGS NOW OVER AREA TO LOWER TO IFR BY EARLY AFTERNOON AS LOWER
LEVELS SATURATE DUE TO PRECIPITATION...AND INFLUX OF HIGHER DEW
POINT AIR JUST OFF THE SURFACE AHEAD OF THE WARM FRONT. ONGOING
BAND OF RAIN/RAIN SHOWERS WILL SHIFT OFF TO THE EAST. RADAR TRENDS
NOW SHOW A DIFFUSE BACK EDGE TO THIS RAIN AREA AND HAVE TIMED THIS
ACROSS NRN IL...AND THROUGH THE CHI AREA BY 1430Z...AND THROUGH
NWRN INDIANA 15-16Z. AREA WILL THEN BE IN REGION OF INCREASING
EASTERLY FLOW WHICH IS EXPECTED TO MAINTAIN ENOUGH DRY AIR BELOW 1
THSD FT TO KEEP CIGS IN LOWER MVFR RANGE. HOWEVER...BY
17-18Z...CONVECTIVE COMPLEX NOW OVER NRN MO/FAR SRN IA WILL LIFT
NORTHEASTWARD ACROSS NRN IL AND NWRN INDIANA. RAIN FROM WARM LAYER
ALOFT SHOULD THEN RESULT IN ADDITIONAL LOWERING TO IFR CIGS.
BY LATE AFTERNOON...STRONG SSWLY WINDS ABOVE ABOUT 2 THSD FT WILL
PROVIDE AN INFLUX OF MILD/MOIST AIR. THIS...IN COMBINATION WITH
THE APPROACH OF THE STORM SYSTEM TO THE WEST SHOULD PROVIDE ENOUGH
ELEVATED INSTABILITY TO SUPPORT STRONGER THUNDERSTORM
DEVELOPMENT. COOL BOUNDARY LAYER TEMPS MAY INHIBIT STRONG SURFACE
WIND SHEARS IN THE VICINITY OF THESE STORMS...BUT HAIL WITH
STRONGER CELLS IS A GREATER POSSIBILITY.
A COLD FRONT IS FORECAST TO SWEEP RAPIDLY EASTWARD ACROSS THE AREA
DURING THE LATE EVENING HOURS...GENERALLY AFTER 02Z. THIS FRONTAL
PASSAGE WILL END THE THUNDER THREAT...BUT WINDS WILL SHIFT FROM
ESE TO WSW AND INCREASE...WITH FREQUENT GUSTS AROUND 25 KT LIKELY.
ALSO...RAGGED IFR CIGS ARE EXPECTED TO PERSIST FOR A FEW HOURS
FOLLOWING THE COLD FRONTAL PASSAGE...BEFORE DRIER AIR ALLOWS FOR
RETURN TO VFR CONDITIONS AFT 06Z.
MERZLOCK
//ORD AND MDW CONFIDENCE...UPDATED 16Z...
* HIGH CONFIDENCE IN IFR CONDITIONS CONTINUING INTO THIS EVENING.
* MEDIUM LOW CONFIDENCE IN THUNDER OCCURRENCE AND TIMING AT TERMINALS.
* HIGH CONFIDENCE IN WIND SPEED AND DIRECTION.
RC
//OUTLOOK FOR ORD/MDW FOR 00Z SUNDAY-12Z FRIDAY...UPDATED 12Z...
SATURDAY NIGHT...VFR.
SUNDAY...MVFR. CHANCE OF SHOWERS.
MONDAY...MVFR/IFR. SHOWERS AND THUNDERSTORMS.
TUESDAY...MVFR. CHANCE OF SHOWERS.
WEDNESDAY...MVFR. CHANCE OF SHOWERS.
THURSDAY...VFR.
MERZLOCK
&&
.MARINE...
357 AM CDT
SOUTHEAST AND EAST WINDS WILL BE ON THE INCREASE TODAY AS LOW
PRESSURE OVER THE HIGH PLAINS MOVES NORTHEAST. AS THE LOW
APPROACHES THE UPPER MIDWEST LATE THIS AFTERNOON WINDS WILL
DIMINISH...WITH WINDS VEERING TO SOUTH AND SOUTHWEST AS THE LOW
MOVES INTO THE UPPER GREAT LAKES OVERNIGHT. HIGH PRESSURE BUILDS
EAST FROM THE PLAINS AND OVER THE MIDWEST SATURDAY BEHIND THE
DEPARTING LOW. THIS HIGH DRIFTS ACROSS THE GREAT LAKES SUNDAY.
ANOTHER SIGNIFICANT LOW WILL LIFT FROM THE PLAINS MONDAY...AND
REACH THE UPPER MIDWEST TUESDAY MORNING WITH EAST AND SOUTHEAST
WINDS ON THE INCREASE AGAIN.
PREVAILING WINDS ARE NO LONGER EXPECTED TO REACH THE CRITERIA FOR
A SMALL CRAFT ADVISORY ON THE INDIANA NEARSHORE WATERS TODAY AND
THE ADVISORY HAS BEEN CANCELED THERE.
TRS
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...ILLINOIS NEARSHORE WATERS UNTIL 10 PM FRIDAY.
&&
Hazardous weather outlook, Apr 22, 10:24 AM CST, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1124 AM CDT FRI APR 22 2011
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
231630-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1124 AM CDT FRI APR 22 2011 /1224 PM EDT FRI APR 22 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW MAY PRODUCE:
HAIL TO ONE INCH.
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH.
CLOUD TO GROUND LIGHTNING.
ISOLATED TORNADOES.
MODERATE RAINFALL AND BRIEF HEAVY DOWNPOURS.
AREAS AFFECTED AND TIMING:
ONGOING THUNDERSTORM ACTIVITY WILL SHIFT EAST OF THE AREA BY
EARLY AFTERNOON WITH ADDITIONAL THUNDERSTORMS EXPECTED TO
DEVELOP LATE THIS AFTERNOON INTO THE EVENING. THE MOST EXTENSIVE
THUNDERSTORM COVERAGE WILL MAINLY BE SOUTH OF INTERSTATE
80...WITH COVERAGE MORE ISOLATED NORTH OF INTERSTATE 80. THE
GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS WILL BE ALONG AND
SOUTH OF A LINE FROM PONTIAC TO KANKAKEE TO CHESTERTON.
DISCUSSION:
AN AREA OF LOW PRESSURE IS EXPECTED TO LIFT NORTH THROUGH THE
PLAINS TODAY...AND INTO NORTHERN ILLINOIS OVERNIGHT. THIS AREA
OF LOW PRESSURE WILL BE THE FOCUS FOR MUCH OF THE THUNDERSTORM
ACTIVITY THIS EVENING AS A WARM FRONT THAT IS ASSOCIATED WITH
IT...LIFTS NORTH ACROSS THE SOUTHERN OUTLOOK AREA THIS EVENING.
IN ADDITION TO THE SEVERE WEATHER THREAT...MODERATE TO LOCALLY
HEAVY RAINFALL IS POSSIBLE. THE ATMOSPHERE REMAINS SATURATED
WITH AMPLE MOISTURE OVER THE OUTLOOK AREA. PORTIONS OF THE
KANKAKEE...DES PLAINES...AND ILLINOIS RIVERS WILL REMAIN IN
FLOOD TODAY AND TONIGHT WITH MANY OTHER RIVERS NEARING BANK
FULL.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ADDITIONAL PRECIPITATION IS EXPECTED TO CONTINUE PERIODICALLY
THIS WEEKEND THROUGH NEXT WEEK WHICH WILL PREVENT ANY SATURATED
SOILS FROM DRYING. THIS WILL CAUSE CONTINUED FLOODING AND ELEVATED
STREAM FLOW ON RIVERS THAT ARE ALREADY HIGH WITH ADDITIONAL
FLOODING POSSIBLE ON THE REMAINING RIVERS. IN ADDITION...AREAL
FLOODING AWAY FROM RIVERS WILL ALSO NEED TO BE MONITORED.
PORTIONS OF THE KANKAKEE...DES PLAINES...AND ILLINOIS RIVERS
WILL REMAIN IN FLOOD THROUGH THIS WEEKEND.
PERIODIC THUNDERSTORM CHANCES WILL CONTINUE LATE THIS WEEKEND INTO
NEXT WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-231630-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1124 AM CDT FRI APR 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT ALONG THE ILLINOIS NEARSHORE THROUGH THIS EVENING.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON AND EVENING.
SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG
WINDS GREATER THAN 35 KT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODIC THUNDERSTORM CHANCES WILL CONTINUE LATE THIS WEEKEND INTO
NEXT WEEK.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-231630-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1124 AM CDT FRI APR 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THIS AFTERNOON ACROSS SOUTHERN
LAKE MICHIGAN AND ACROSS ALL OF LAKE MICHIGAN LATER THIS EVENING.
SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND STRONG
WINDS GREATER THAN 35 KT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
PERIODIC THUNDERSTORM CHANCES WILL CONTINUE LATE THIS WEEKEND AND
INTO NEXT WEEK.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RODRIGUEZ
Flood, Ford
- When
- April 22, 12:15 PM CST to 4:00 PM CST
- Where
- Ford County, 1.45 mi WNW of Gibson City to 0.99 mi SW of Gibson City
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 40.480, -88.394
Standing water up to 18 inches deep was reported in some intersections in Gibson City. Stormtotal rainfall amounts included 1.90 inches in Paxton and 1.05 inches in Piper City.
Hail, Kane
- When
- April 22, 4:28 PM CST to 4:29 PM CST
- Where
- Kane County, Batavia
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 41.850, -88.320
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, April 22 to 26, 20115 injured · $250 million · EF4 · 36 events
- Flash Flooding and Flooding in Missouri, April 22 to 26, 20112 deaths · $33 million · 143 events
- Tornadoes and Flash Flood in Kentucky, April 22 to 23, 20113 injured · $903,000 · EF2 · 10 events
- Tornadoes and Hail in Oklahoma, April 22 to 23, 2011$360,000 · EF1 · 61 events
- Tornadoes and Flash Flooding in Arkansas, April 22 to 24, 2011$370,000 · EF1 · 23 events
- Tornadoes and Flash Flooding in Illinois, April 22 to 23, 20111 injured · EF2 · 12 events
- Hail and Damaging Winds in Missouri, April 22, 2011$145,000 · 2.75 in hail · 48 events
- Flash Flooding and Hail in Illinois, April 22 to 23, 20112 injured · $147,000 · 1.75 in hail · 17 events
- Tornadoes and Flash Flood in Oklahoma, April 22, 2011$18,000 · EF1 · 52 events
- Tornado and Hail in Missouri, April 22, 2011$145,000 · EF1 · 8 events
- Flooding and Hail in Ohio, April 22 to 25, 2011$277,000 · 50 kt wind · 11 events
- Tornado and Hail in Indiana, April 22 to 23, 2011$70,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 298988, 298987.